Jump to content
Important Survey - Please Participate ×

Tolerance Withdrawal


[Yu...]

Recommended Posts

Hello everyone I am new to this forum. For the past I have been experiencing intense paresthesia sensations all over my body, usually surrounding my feet and hands. Feelings of itching/painful stinging and crawling sensations haunt my body 24/7. I've been to several doctors and no one knows the definite cause. After some research and an in-patient hospitalization I am 90% sure I hit tolerance withdrawal. I have been on clonezapam .5mg and then .25 mg and ambien 5 mg for almost 2 years. When the paresthesia started, I was switched by my psychiatrist to ativan 1mg twice as needed, gabapentin 300mg 2 times a day, and temazepam 30mg. After my 5 day hospitalization, I did somewhat detox but my paresthesia got so painful and unbearable that I had to go back on to taking ativan, ambien 5mg and gabapentin. I am not taking the temazepam. How do I go about dealing with these sensations? Do I need to increase my ativan dosage to build up my tolerance? Right now detoxing is impossible because my paresthesia is so painful. Please Help guys.
Link to comment
Share on other sites

Hello Yulia1992, Welcome to BenzoBuddies!

 

I can see you've had a really rough time but I'm glad you finally figured out whats been going on, most of us came to the realization the same way you did by putting the dots together on our own.

 

As I see it you have two choices.  One is to increase the Ativan until you're comfortable but you should be aware that your body will again build tolerance to that dose and you'll need to increase it again and again until no Dr will approve of the dose you'll need.

 

Two, take enough of the Ativan or Temazepam to get stable and then begin a very slow taper from it to gain your freedom from the drug and the pain you're experiencing.  There is no easy way off of these drugs and once your body becomes dependent on and tolerant to the drug, your only choice is to taper from it.

 

It would help you to educate yourself about this process, to learn what you're up against so you can formulate a plan and take back control of your life.  You've been at the mercy of these drugs for too long, not knowing what was happening to you so now you know and it's important you learn more so you can find your way out of it.

 

Please read  The Ashton Manual so you can understand what benzo's do to you, you can find your symptoms in chapter 3.

 

When you're ready, look at our Planning your taper (Taper Plans) boards so see the methods we support.

 

And finally, when you're ready, feel free to start a thread on the Withdrawal Support (during your taper), there you'll find others who know what you're going through, it helps to feel validated.

 

Let us know how we can help you.

 

Pamster

 

Link to comment
Share on other sites

I think you need to find the root cause because any one of us here can tell you that benzos are not it. They always let you down in the long run. A tolerance is created and they begin to not work and create more problems than they ever helped. Just like alcohol and narcotics. Have you been to a top notch Neurologist? Just a thought.
Link to comment
Share on other sites

Hi Yulia

 

Welcome!

 

Tolerance withdrawal is withdrawal.  It’s happening without you reducing your dose. 

 

Stabilize on the lowest dose possible.  It may mean a slight increase.  But, once you achieve this..taper down.  You may be afraid now, because you realize withdrawal is unpleasant.  But you will not be free of these effects until you’re free of the benzos.  As Pamster said, go up up up until ??  Forced to withdraw.  Or control the situation and taper down in small dose reductions. 

 

In fact, you may find you feel better once you get your taper going. 

 

Listen to your body.  It’s telling you that benzos are not the solution. 

 

Take your time, slowly reduce, get free.

Link to comment
Share on other sites

Hi Yulia, I forgot that I had seen your post here before you sent me the personal message. From my R.N. experience, I really think that you should have some top of the class doctors before you tackle the drug problems. I mean , have you already ruled out all the neurological  diseases that could be responsible for your symptoms like, God forbid, MS, Lou Gehrig's, or any of the other more serious neuro problems? Yes, these symptoms could, indeed, come from too many benzos and hitting a huge tolerance but the physical has to be ruled out, too.  Everything the others have said is true, also. You, of course, will have to taper and get down off the benzos, too. But the only other med they give for pain is narcotics so ultimately, you must seek a cure, one way or the other.
Link to comment
Share on other sites

×
×
  • Create New...